Paclitaxel-induced stomal neuropathy: A unique cause of pain in a patient with ileal conduit

Menachem Laufer, Mark P. Schoenberg, Mario A. Eisenberger

Research output: Contribution to journalArticle

Abstract

We present a case of unusual chemotherapy-induced neurotoxicity in a patient who had undergone radical cystoprostatectomy and ileal conduit diversion for invasive bladder cancer. On routine computed tomography scan several years later, he was diagnosed with metastatic transitional cell carcinoma involving the retroperitoneal lymph nodes. The patient received systemic chemotherapy, including a combination of paclitaxel (Taxol) and gemcitabine (Gemzar). During this treatment, the patient developed spasmodic pain and dysesthesia in the stoma area, with no apparent skin irritation or any other local finding. These symptoms resolved about 3 months after completion of the therapy. (C) 2000, Elsevier Science Inc.

Original languageEnglish (US)
Number of pages1
JournalUrology
Volume56
Issue number6
StatePublished - Jan 1 2000

ASJC Scopus subject areas

  • Urology

Fingerprint Dive into the research topics of 'Paclitaxel-induced stomal neuropathy: A unique cause of pain in a patient with ileal conduit'. Together they form a unique fingerprint.

  • Cite this